Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Aleve cause itchy rashes on the neck?

I am taking a daily adult aspirin and an aleve for pain and I had a previous stint. My doctor has me on a regiment of aspirin for heart problem and also an aleve for arthritis. My question is for the past two times I have been in the sun, I have developed a skin rash around my neck which is itchy and red and raised bumps. Could this be from taking the Aleve medication? and could this be making me sun allergic?
Thu, 7 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Skin rash and skin itching are not a common side effect of Aleve. There are other possibilities including Allergy and infection. To relieve the rash and itching you can benefit greatly from the following:

1- Apply cold compressors to your skin to alleviate the rash.
2- Apply topical steroid creams to treat itching and inflammation.
3-Take oral anti-histamine.
4- Avoid any possible allergens.
5- consult your doctor if there is no improvement.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi , last couple of days had a severe back pain, took ibuprofen, no relief. later took two tabs of Aleve, about 12 hours later, have developed a non-itchy rash spots on right chest, right armpit and right back. Ceased taking Aleve, which was quite old. I m 55 yrs old, fit and feel fine. No prior allergic reaction and no other side effects. Some sites say call dr asap. Others, are less alarmist. Just asking about this

doctor1 MD

I generally take Ibuprofen as an anti-inflammatory with no side-effects. But following a recent surgery, my doctor recommended Aleve. Yesterday, I started getting severe itching and burning on my face. My face gradually turned very red and warm to the touch. Could this be a reaction to Aleve?

doctor1 MD

Though 66 years old, I continue to work a full time job. I have stiffness and back pain due to the work I do although I m sure this is also associated with my age as well. I began to take Aleve once per day and after one week I noticed that I had less stiffness and pain. When I told my Doctor what I was doing, he advised against it saying that Aleve can cause bleeding in the stomach. He said that I should take no more than two Aleve per week. What is your opinion?